| Model Number |
72201661 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/29/2021
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
Event or Problem Description
It was reported that during arthroscopy procedure, inside the patient, the knife rasp broke off and was removed from the patient.The procedure was successfully completed without delay using a back-up device.No patient complication were reported.
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).H3, h6: the reported device was received for evaluation.A visual inspection of the returned device found that it is not in its original packaging.The shaft is snapped just below the handle of the device.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review found similar reported events.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause was associated with unintended use of the device.Factors that could have contributed to the reported event include excessive force on the device, attempted correction of a damaged device, or an inadvertent impact event inconsistent with normal use.No containment or corrective actions are recommended at this time.